Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 26, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 31, 2020, 2:53 AM PDT. It took effect at Mar 31, 2020, 3:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2020, 2:53 AM PDT (09:53 UTC)
- In effect from
- Mar 31, 2020, 3:00 AM PDT
- Expired
- Mar 31, 2020, 6:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
616 WHUS76 KEKA 310953 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 253 AM PDT Tue Mar 31 2020 PZZ455-311800- /O.NEW.KEKA.SC.Y.0027.200401T1600Z-200402T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 253 AM PDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with localized gusts up to 35 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest near Cape Mendocino and Pt Arena. * WHEN...From 9 AM to 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-311800- /O.NEW.KEKA.SC.Y.0026.200331T1000Z-200331T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 253 AM PDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Combined seas of around 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-311800- /O.NEW.KEKA.SC.Y.0027.200401T0400Z-200402T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 253 AM PDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with localized gusts up to 35 kt and seas 9 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest downwind of Cape Mendocino. * WHEN...From 9 PM this evening to 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
573 WHUS76 KEKA 311532 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 832 AM PDT Tue Mar 31 2020 PZZ455-312345- /O.CON.KEKA.SC.Y.0027.200401T1600Z-200402T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 832 AM PDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with localized gusts up to 35 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest near Cape Mendocino and Pt Arena. * WHEN...From 9 AM to 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-312200- /O.CON.KEKA.SC.Y.0026.000000T0000Z-200331T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 832 AM PDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Combined seas of around 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-312345- /O.CON.KEKA.SC.Y.0027.200401T0400Z-200402T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 832 AM PDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with localized gusts up to 35 kt and seas 9 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest downwind of Cape Mendocino. * WHEN...From 9 PM this evening to 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
473 WHUS76 KEKA 312152 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 252 PM PDT Tue Mar 31 2020 PZZ470-010100- /O.EXT.KEKA.SC.Y.0026.000000T0000Z-200401T0100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 252 PM PDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Combined seas of around 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-010600- /O.CON.KEKA.SC.Y.0027.200401T1600Z-200402T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 252 PM PDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with localized gusts up to 35 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest near Cape Mendocino and Pt Arena. * WHEN...From 9 AM to 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-010600- /O.CON.KEKA.SC.Y.0027.200401T0400Z-200402T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 252 PM PDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with localized gusts up to 35 kt and seas 9 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest downwind of Cape Mendocino. * WHEN...From 9 PM this evening to 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
867 WHUS76 KEKA 010103 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 603 PM PDT Tue Mar 31 2020 PZZ470-010215- /O.EXP.KEKA.SC.Y.0026.000000T0000Z-200401T0100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 603 PM PDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ455-010915- /O.CON.KEKA.SC.Y.0027.200401T1600Z-200402T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 603 PM PDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with localized gusts up to 35 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest near Cape Mendocino and Pt Arena. * WHEN...From 9 AM to 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-010915- /O.CON.KEKA.SC.Y.0027.200401T0400Z-200402T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 603 PM PDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with localized gusts up to 35 kt and seas 9 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest downwind of Cape Mendocino. * WHEN...From 9 PM this evening to 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 2:51 PM PDT, 12 hours 2 minutes earlier.
Area forecast discussion, Mar 30, 2:51 PM PDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 251 PM PDT Mon Mar 30 2020 .SYNOPSIS...Rain is spreading across the area from west to east this afternoon and will start to taper off this evening. Another round of showers is expected tonight into Tuesday. Dry and chilly weather is expected Wednesday and Thursday mornings with another chance for rain Friday. && .DISCUSSION...Pics from space and radar returns depicting a generally disorganized zonal boundary moving slowly across the region from the west. This feature has provided light rain amounts to most of the CWA including light snow at elevations above 5k feet. Precipitation should begin to diminish late this afternoon and this evening before turning to isolated to scattered showers mainly focused over Humboldt and Del Norte counties. Snow levels may fall slightly overnight to near 4,000 feet to the northern interior zones with higher levels elsewhere. This could bring some snow to Scott Mountain Pass on Highway 3, but amounts will be fairly light. Tuesday night into Wednesday will be a chilly morning, but for now it looks like there will be too much lingering fog for frost to be a significant concern. The exception could be southern Mendocino and Lake counties if they don't see much rain. This will need to be watched as it gets closer. Thursday morning fog coverage is expected to be significantly less with another day to dry out. This will allow Mendocino and Lake county valleys to see more widespread frost or freezing temperatures. Late Friday and into the weekend models are starting to show another weather system moving into the area. There are still a lot of questions on this system, but there is general agreement in the ensembles that we could see a half to one and a half inches of rain in most areas. Ensembles are generally keeping snow levels over 4,000 feet. This system is a fairly big change in the models, but there is pretty good agreement across the ensembles. So have increased pops to chance for Friday and into the weekend. MKK/JT && .AVIATION...A trailing frontal boundary kept flight conditions at IFR/LIFR throughout the day at KCEC with rain, overcast skies, and lower ceilings. Rain is expected early in the evening with a second wave and zonal flow along with a cold air mass. KACV saw MVFR flight conditions today and could experience similar patterns of intermittent rain and overcast skies around 1500 to 2500 feet as the second wave moves through tonight into Tuesday. KUKI alternated between MVFR/VFR conditions for much of the day. Rain is expected in the late afternoon or early evening as winds from the west fill in. Overcast skies at 1500 to 2500 feet for KUKI tonight and early Tuesday but then could to dry out a bit. /EYS && .MARINE...WSW winds begin to diminish late this afternoon as yet another front approaches the coast. This next batch of southerlies is expected to be below advisory levels, however a moderately fresh NW swell is expected to fill in as they develop. This swell looks to be just shy of 10 ft, bringing combined seas for Tuesday/Wednesday in the 9 to 10 ft range...may end up needing another SCY to cover the potentially hazardous seas. Northerly winds are currently expected to develop late Wednesday and persist for a couple days, bringing near-advisory level conditions to at least the southern waters later this week, with the strongest winds in their usual spot to the south of Cape Mendocino. /TDJ /EYS && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Mar 30, 3:46 AM PDT, 23 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 346 AM PDT Mon Mar 30 2020 CAZ102-104>108-311100- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 346 AM PDT Mon Mar 30 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Snow levels will be around 5,000 feet this morning, rising to 6,000 feet this afternoon. Snow accumulations of 3 to 5 inches of snow is expected today. Tonight snow levels will fall to 4,000 to 4,500 feet and snow accumulations of 1 to 2 inches are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Snow levels will be around 4,000 to 4,500 feet and snow accumulations of up to 2 inches are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110>115-311100- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 346 AM PDT Mon Mar 30 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Near freezing or freezing temperatures are possible in the valleys Wednesday and Thursday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-109-311100- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 346 AM PDT Mon Mar 30 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frost is possible Wednesday and Thursday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:53 AM PDT | Small Craft Advisory | EKA | 4 days |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.